Alert archive / Oklahoma / Frost Advisories in 2016

Frost Advisory 1, NWS Tulsa, OK

March 27, 2016Choctaw County, Oklahoma

NWS Tulsa, OK issued this frost advisory at Mar 27, 2016, 2:50 PM CDT for Choctaw County, Oklahoma. It took effect at Mar 28, 2016, 12:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2016, 2:50 PM CDT (19:50 UTC)
In effect from
Mar 28, 2016, 12:00 AM CDT
Expired
Mar 28, 2016, 9:00 AM CDT
In force
9 hr
Issued by
NWS Tulsa, OK

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 178 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2016-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2016-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-286 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

478 
WWUS74 KTSA 271950
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
250 PM CDT SUN MAR 27 2016

...FREEZING TEMPERATURES EXPECTED TONIGHT ACROSS MUCH OF E OK AND
NW AR...

.HIGH PRESSURE WILL SETTLE OVER THE REGION TONIGHT IN THE WAKE OF
A COLD FRONT. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES
TO FALL TO FREEZING OR BELOW ACROSS MUCH OF THE AREA TONIGHT. THE
GROWING SEASON IS ALREADY WELL UNDERWAY GIVEN THE WARM
WINTER...THUS ACTION WILL BE NEEDED TO PROTECT SENSITIVE
VEGETATION.

ARZ001-002-010-011-019-020-029-OKZ049-054>076-281000-
/O.CON.KTSA.FZ.W.0005.160328T0500Z-160328T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-
ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-
ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-
LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...
TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE...
WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW...
MCALESTER...STIGLER...WILBURTON...POTEAU
250 PM CDT SUN MAR 27 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT MONDAY...

* AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... 
  MADISON...CRAWFORD...FRANKLIN...AND SEBASTIAN COUNTIES. IN 
  OKLAHOMA...PUSHMATAHA...OSAGE...WASHINGTON...NOWATA...CRAIG... 
  OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK... 
  OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE... 
  MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...AND LE 
  FLORE COUNTIES. 

* TEMPERATURE...OVERNIGHT LOW TEMPERATURES WILL FALL INTO THE 
  LOWER 30S IN MOST PLACES...WITH MID TO UPPER 20S IN SOME OF 
  THE COLDER VALLEYS. 

* IMPACTS...THE NEAR OR SUB FREEZING CONDITIONS WILL KILL PLANTS
  AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR.

&&

$$

OKZ053-281000-
/O.NEW.KTSA.FR.Y.0001.160328T0500Z-160328T1400Z/
CHOCTAW-
INCLUDING THE CITY OF...HUGO
250 PM CDT SUN MAR 27 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
MONDAY. 

* AFFECTED AREA...IN OKLAHOMA...CHOCTAW COUNTY.

* TEMPERATURE...OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO FALL
  DOWN INTO THE MID 30S.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNPROTECTED FROM THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.

&&

$$

LACY
2 follow-up statements
661 
WWUS74 KTSA 280843
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
343 AM CDT MON MAR 28 2016

ARZ001-002-010-011-019-020-029-OKZ049-054>076-281400-
/O.CON.KTSA.FZ.W.0005.000000T0000Z-160328T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-
ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-
ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-
LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...
TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE...
WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW...
MCALESTER...STIGLER...WILBURTON...POTEAU
343 AM CDT MON MAR 28 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... 
  MADISON...CRAWFORD...FRANKLIN...AND SEBASTIAN COUNTIES. IN 
  OKLAHOMA...PUSHMATAHA...OSAGE...WASHINGTON...NOWATA...CRAIG... 
  OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK... 
  OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE... 
  MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...AND LE 
  FLORE COUNTIES. 

* TEMPERATURE...EARLY MORNING TEMPERATURES WILL FALL INTO THE 
  LOWER 30S IN MOST PLACES...WITH MID TO UPPER 20S IN SOME OF 
  THE COLDER VALLEYS. 

* IMPACTS...THE NEAR OR SUB FREEZING CONDITIONS WILL KILL PLANTS 
  AND OTHER TENDER VEGETATION THAT ARE LEFT OUTDOORS OR 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR.

&&

$$

OKZ053-281400-
/O.CON.KTSA.FR.Y.0001.000000T0000Z-160328T1400Z/
CHOCTAW-
INCLUDING THE CITY OF...HUGO
343 AM CDT MON MAR 28 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* AFFECTED AREA...IN OKLAHOMA...CHOCTAW COUNTY.

* TEMPERATURE...EARLY MORNING TEMPERATURES ARE EXPECTED TO FALL 
  INTO THE MID 30S. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNPROTECTED FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.

&&

$$
283 
WWUS74 KTSA 281358
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
858 AM CDT MON MAR 28 2016


ARZ001-002-010-011-019-020-029-OKZ049-054>076-281500-
/O.EXP.KTSA.FZ.W.0005.000000T0000Z-160328T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-
ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-
ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-
LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...
TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE...
WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW...
MCALESTER...STIGLER...WILBURTON...POTEAU
858 AM CDT MON MAR 28 2016

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES HAVE WARMED AND WILL CONTINUE TO WARM ABOVE FREEZING
THIS MORNING ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

$$

OKZ053-281500-
/O.EXP.KTSA.FR.Y.0001.000000T0000Z-160328T1400Z/
CHOCTAW-
INCLUDING THE CITY OF...HUGO
858 AM CDT MON MAR 28 2016

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES HAVE AND WILL CONTINUE TO WARM ABOVE FREEZING THIS
MORNING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Mar 27, 2:42 PM CDT, 8 minutes earlier.

Area forecast discussion, Mar 27, 2:42 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
242 PM CDT SUN MAR 27 2016

.DISCUSSION...

High pressure will settle over the region tonight in the wake of
the upper system and cold front which moved thru the area earlier
today. Clearing skies and light winds will allow for nearly
optimal radiational cooling tonight. Lows will drop to near or
several degrees below freezing by morning across much of E OK and
NW AR. Inherited freeze warning will be left intact...and will add
a frost advisory for Choctaw county.

Warming trend begins tomorrow and continues through midweek. Large
positive tilt upper trough evolves over the western CONUS with
downstream shortwave ridging over the Plains. Southerly return
flow will increase...especially by Tuesday. Elevated fire danger
is forecast across NE OK...though increasing dewpoints will keep
humidity levels high enough to avoid any fire headlines.

Medium range model guidance is starting to point toward increasing
severe weather potential midweek. The 12z runs of the GFS and
ECMWF are more in agreement on the timing of what is now looking
like a more substantial piece of shortwave energy emanating from
the western CONUS trough. As the shortwave trough ejects into the
Plains on Wednesday...a surface low will deepen and lift northeast
toward the mid MO valley. A dryline and cold front will trail to
the S and SW of the low respectively. Moisture return ahead of the
dryline will allow for at least moderate instability to develop
beneath strong vertical wind shear at the base of the ejecting
trough by Wed afternoon. There is potential for rotating storms to
develop along the dryline across central into eastern
OK...eventually lining out with eastward extent as the cold front
overtakes the dryline Wed evening. All severe modes appear
possible. Stay tuned to the latest forecast updates as this time
nears.

The forecast looks dry to close out the week on into next weekend
in a tranquil NW flow upper air pattern. Arctic air is still
poised to spill down into the country next weekend...but this cold
air should stay off to our northeast. After a cooling trend to
close out the week...a warming trend will ensue next weekend into
early next week as our area will be under the influence of
downslope flow.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   32  70  47  73 /   0   0   0  10
FSM   34  70  44  74 /   0   0   0  10
MLC   32  70  48  73 /   0   0   0  10
BVO   26  69  40  73 /   0   0   0  10
FYV   27  67  37  70 /   0   0   0  10
BYV   29  66  40  70 /   0   0   0  10
MKO   31  69  45  73 /   0   0   0  10
MIO   29  67  44  72 /   0   0   0  10
F10   32  69  47  73 /   0   0   0  10
HHW   35  69  46  73 /   0   0   0  10

&&

.TSA Watches/Warnings/Advisories...
OK...Freeze Warning from midnight tonight to 9 AM CDT Monday for
     OKZ049-054>076.

AR...Freeze Warning from midnight tonight to 9 AM CDT Monday for
     ARZ001-002-010-011-019-020-029.

&&

LONG TERM....30
Hazardous weather outlook, Mar 27, 1:10 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
110 PM CDT SUN MAR 27 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
110 PM CDT SUN MAR 27 2016

...AREAS OF FROST AND FREEZING TEMPERATURES LIKELY TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

DISCUSSION...
SKIES ARE EXPECTED TO CLEAR FROM WEST TO EAST THIS AFTERNOON AND
EVENING ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. CLEAR
SKIES COMBINED WITH LIGHT WINDS WILL HELP TEMPERATURES TO FALL
NEAR TO BELOW FREEZING ACROSS MUCH OF THE REGION AS WELL AS AID IN
THE POTENTIAL FOR FROST TO DEVELOP EARLY MORNING MONDAY. A FREEZE
WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT INTO MONDAY MORNING FOR
MUCH OF EASTERN OKLAHOMA AND ALSO NORTHWEST ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
		  POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND
			POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY THROUGH SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SOUTH TO SOUTHEASTERLY WINDS AND WARMER TEMPERATURES RETURN
STARTING MONDAY AND CONTINUING INTO WEDNESDAY AHEAD OF THE NEXT
LOW PRESSURE SYSTEM AND COLD FRONT APPROACHING THE REGION. GUSTY
WINDS IN THE 20 TO AROUND 30 MPH RANGE WILL ALLOW FOR FIRE DANGERS
TO INCREASE...ESPECIALLY TUESDAY WHEN WINDS AND LOW RELATIVE
HUMIDITY VALUES ARE FORECAST TO BE MOST IMPACTFUL.

THUNDERSTORM CHANCES BECOME POSSIBLE TUESDAY NIGHT AND INCREASE
WEDNESDAY AS THE NEXT LOW PRESSURE SYSTEM AND COLD FRONT ARE
FORECAST TO MOVE ACROSS THE REGION. PERIODS OF HEAVY RAINFALL AS
WELL AND THE POTENTIAL FOR SEVERE THUNDERSTORMS LOOK TO BE
POSSIBLE WEDNESDAY AHEAD OF THE COLD FRONT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 3:58 AM CDTFreeze WarningTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 15 more29 hr

Nearby

Frost Advisories in Oklahoma, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.